Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 33, NWS Key West, FL

May 29, 2013

NWS Key West, FL issued this small craft advisory at May 29, 2013, 3:46 PM EDT. It took effect at May 29, 2013, 4:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 29, 2013, 3:46 PM EDT (19:46 UTC)
In effect from
May 29, 2013, 4:00 PM EDT
Expired
May 30, 2013, 3:51 PM EDT
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WHUS72 KKEY 291946
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
346 PM EDT WED MAY 29 2013

GMZ031-042-052-072-300400-
/O.NEW.KKEY.SC.Y.0033.130529T2000Z-130530T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
346 PM EDT WED MAY 29 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS ADJACENT TO THE UPPER KEYS INCLUDING
FLORIDA BAY AND THE STRAITS OUT 60 NM. 

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS AND GUSTY
  WILL RESULT IN SEAS OF UP TO 7 FEET IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
7 follow-up statements
449 
WHUS72 KKEY 292223
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
623 PM EDT WED MAY 29 2013

GMZ031-042-052-072-300300-
/O.CON.KKEY.SC.Y.0033.000000T0000Z-130530T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
623 PM EDT WED MAY 29 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS NEAR 30 KNOTS WILL CONTINUE THIS EVENING ACROSS FLORIDA
  BAY...AS WELL AS HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN
  REEF TO CRAIG KEY OUT TO 60 NM. WINDS SHOULD DECREASE SLIGHTLY TO
  AROUND 20 KNOTS AND GUSTY ACROSS THE ADVISORY AREA LATER TONIGHT.
  SEAS OF UP TO 7 FEET WILL CONTINUE IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
127 
WHUS72 KKEY 300237
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1037 PM EDT WED MAY 29 2013

GMZ031-042-052-072-300900-
/O.CON.KKEY.SC.Y.0033.000000T0000Z-130530T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1037 PM EDT WED MAY 29 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS NEAR 30 KNOTS WILL CONTINUE LATE THIS EVENING ACROSS FLORIDA
  BAY...AS WELL AS HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN
  REEF TO CRAIG KEY OUT TO 60 NM. WINDS SHOULD DECREASE SLIGHTLY TO
  AROUND 20 KNOTS AND GUSTY ACROSS THE ADVISORY AREA LATE TONIGHT.
  SEAS OF UP TO 7 FEET WILL CONTINUE IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
591 
WHUS72 KKEY 300349
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1149 PM EDT WED MAY 29 2013

GMZ032-043-053-073-300900-
/O.EXA.KKEY.SC.Y.0033.000000T0000Z-130530T0900Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1149 PM EDT WED MAY 29 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE GULF WATERS NORTH OF THE MIDDLE KEYS...AND HAWK
CHANNEL AND THE STRAITS OF FLORIDA FROM CRAIG KEY TO THE WEST END OF
SEVEN MILE BRIDGE OUT TO 60 NM.

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS NEAR 30 KNOTS WILL CONTINUE OVERNIGHT ACROSS THE ADVISORY
  AREA. SEAS WILL BUILD UP TO 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ031-042-052-072-300900-
/O.CON.KKEY.SC.Y.0033.000000T0000Z-130530T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1149 PM EDT WED MAY 29 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS NEAR 30 KNOTS WILL CONTINUE OVERNIGHT ACROSS FLORIDA BAY...AS
  WELL AS HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO
  CRAIG KEY OUT TO 60 NM. SEAS OF UP TO 8 FEET WILL CONTINUE IN THE
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
334 
WHUS72 KKEY 300800
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
400 AM EDT THU MAY 30 2013

GMZ032-043-053-073-300900-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-130530T0900Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
400 AM EDT THU MAY 30 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE GULF WATERS NORTH OF THE MIDDLE KEYS...AND HAWK
CHANNEL AND THE STRAITS OF FLORIDA FROM CRAIG KEY TO THE WEST END OF
SEVEN MILE BRIDGE OUT TO 60 NM.

HOWEVER...EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS
WILL PROMPT AN EXERCISE CAUTION HEADLINE FOR THESE COASTAL WATERS. AS
USUAL...WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND ISOLATED
THUNDERSTORMS.

$$

GMZ031-042-052-072-301500-
/O.EXT.KKEY.SC.Y.0033.000000T0000Z-130530T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
400 AM EDT THU MAY 30 2013

...SMALL CRAFT ADVISORY IN EFFECT...
MORNING...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH GUSTS
  NEAR 25 KNOTS WILL CONTINUE OVERNIGHT ACROSS FLORIDA BAY...AS WELL
  AS HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG
  KEY OUT TO 60 NM. SEAS OF UP TO 8 FEET WILL CONTINUE IN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


BWC
960 
WHUS72 KKEY 300824 CCA
MWWKEY

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
423 AM EDT THU MAY 30 2013

GMZ032-043-053-073-300930-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-130530T0900Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
423 AM EDT THU MAY 30 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE GULF WATERS NORTH OF THE MIDDLE KEYS...AND HAWK
CHANNEL AND THE STRAITS OF FLORIDA FROM CRAIG KEY TO THE WEST END OF
SEVEN MILE BRIDGE OUT TO 60 NM.

HOWEVER...EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS
WILL PROMPT AN EXERCISE CAUTION HEADLINE FOR THESE COASTAL WATERS. AS
USUAL...WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND ISOLATED
THUNDERSTORMS.

$$

GMZ031-042-052-072-301500-
/O.COR.KKEY.SC.Y.0033.000000T0000Z-130530T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
423 AM EDT THU MAY 30 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH GUSTS
  NEAR 25 KNOTS WILL CONTINUE OVERNIGHT ACROSS FLORIDA BAY...AS WELL
  AS HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG
  KEY OUT TO 60 NM. SEAS OF UP TO 8 FEET WILL CONTINUE IN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


BWC
641 
WHUS72 KKEY 301419
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1019 AM EDT THU MAY 30 2013

GMZ031-042-052-072-302100-
/O.EXT.KKEY.SC.Y.0033.000000T0000Z-130530T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1019 AM EDT THU MAY 30 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL WINDS AND SEAS DECREASE...


* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL AFFECT
  THE WATERS ADJACENT TO THE UPPER KEYS INCLUDING FLORIDA BAY AND THE
  STRAITS OUT 60 NM. HOWEVER...WINDS WILL DECREASE TO 15 TO 20 KNOTS
  BY MID AFTERNOON. SEAS OF UP TO 7 FEET IN THE GULF STREAM WILL
  GRADUALLY SUBSIDE ESPECIALLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
487 
WHUS72 KKEY 301951
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
351 PM EDT THU MAY 30 2013

GMZ031-042-052-072-302100-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-130530T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
351 PM EDT THU MAY 30 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY AND THE COASTAL WATERS SOUTHEAST OF
THE UPPER KEYS.


$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:05 AM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 29, 10:05 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1005 AM EDT WED MAY 29 2013

LOCALLY HEAVY RAINFALL LIKELY IN PORTIONS OF THE ISLAND CHAIN

.DISCUSSION...
.CURRENTLY...
EARLY VISIBLE SATELLITE PHOTOGRAPHS SHOW CLOUDY SKIES WITH
TEMPERATURES IN THE MID TO UPPER 70S ALONG THE ISLAND CHAIN.
MEANWHILE...LOCAL RADARS ARE DETECTING SCATTERED SHOWERS...AREAS OF
RAIN ALONG ALONG WITH ONLY A FEW THUNDERSTORMS COVERING SOUTH
FLORIDA AND OUR COUNTY WARNING AREA. SURFACE WISE...A VERY
FORMIDABLE WESTERN ATLANTIC RIDGE EXTENDS INTO THE CAROLINAS...WITH
A WELL PRONOUNCED TROUGH EXTENDING FROM THE EXTREME SOUTHEAST GULF
OF MEXICO...AND ACROSS THE FLORIDA KEYS AND JUST OFFSHORE OF THE
SOUTHEAST FLORIDA COAST. OUTSIDE OF DEEP CONVECTION...WINDS ARE EAST
TO SOUTHEAST NEAR 15 KNOTS. OTHERWISE...OUR MORNING SOUNDING WAS
EXTREMELY MOIST ( 2.14 INCHES) AND CONDITIONALLY UNSTABLE. GENTLE TO
MODERATE SOUTHEAST WINDS REACH UP TO 700 MB...BEFORE BECOMING
CHAOTIC ABOVE.

.SHORT TERM...(REST OF TODAY)...
GIVEN AN ABUNDANCE OF MOISTURE IN PLACE....A NEARBY LOW AND MID
LEVEL CYCLONIC FLOW COMBINED WITH AN UPPER LEVEL DISTURBANCE
MIGRATING EAST ACROSS THE ARCHIPELAGO OF CUBA AND THE ADJACENT
NORTHWEST CARIBBEAN AND OUR AREA WILL RESULT IN LARGE SCALE
ASCENT...ALBEIT MODEST FOR THE BALANCE OF TODAY. IN ADDITION...THE
STRONGEST LOW LEVEL SPEED CONFLUENCE (SURFACE TO 850 MB) WILL BE
FOUND FROM THE UPPER KEYS NORTHWARD INTO SOUTH FLORIDA AWAY FROM THE
OPEN WAVE/TROUGH. REGARDLESS...LIKELY TO CATEGORICAL POPS WILL BE
KEPT ALONG THE ISLAND CHAIN WITH THE PRIMARY CONCERN BEING LOCALLY
HEAVY RAINFALL ESPECIALLY IN THE UPPER KEYS. CONSIDERABLE CLOUD
COVER AND RAINFALL WILL KEEP HIGH TEMPERATURES BETWEEN 80 AND 85
DEGREES.

&&

.MARINE...
WITH A PERSISTENT TROUGH LYING NEAR THE FLORIDA KEYS AND A WESTERN
ATLANTIC RIDGE ANCHORED ACROSS THE CAROLINA COAST...THE PRESSURE
GRADIENT NEARBY REMAINS SOMEWHAT OPEN WITH THE HIGHEST WINDS
OFFSHORE OF THE UPPER KEYS AND NORTHWARD. HENCE...WILL REPLACE THE
SMALL CRAFT ADVISORY WITH AN EXERCISE CAUTION. ALSO...WILL REPLACE
SCATTERED THUNDERSTORMS WITH ISOLATED...BUT MAINTAIN WINDS AND SEAS
HIGHER NEAR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...
THROUGH 30TH/12Z...DEEP MOISTURE COMBINED WITH A NEARLY STATIONARY
UPSTREAM LOW-LEVEL TROUGH WILL KEEP THE ATMOSPHERE PRIMED FOR
SCATTERED TO NUMEROUS SHOWERS WITH OCCASIONAL THUNDERSTORMS. TEMPO
MVFR CIGS AND VIS ARE LIKELY AT THE EYW AND MTH TERMINALS...WITH IFR
LESS LIKELY DUE TO LIMITED THUNDERSTORM COVERAGE. LOW-LEVEL WIND
FIELDS HAVE BEEN ERRATIC DUE TO NEARBY CONVECTION AND HAVE BEEN
LIMITED BY THE UPSTREAM TROUGH. WINDS WILL GENERALLY BE FROM THE
EAST TO SOUTHEAST AT NEAR 10 KNOTS...WITH GUSTS APPROACHING 25 KNOTS
IN AND NEAR CONVECTIVE ACTIVITY.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....DEVANAS
DATA COLLECTION.......MSB

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, May 29, 10:30 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1030 AM EDT WED MAY 29 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 AM EDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN. THE
PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES AND GUSTY WINDS.

DUE TO THE OCCASIONAL SPELLS OF RAINFALL ALONG THE ISLAND CHAIN IN
THE LAST 36 HOURS...ADDITIONAL BOUTS OF LOCALLY HEAVY RAINFALL WILL
ONLY AGGRAVATE ALREADY PONDING OF ROADWAYS ESPECIALLY IN PARKING
LOTS AND SIDE STREETS.

A SMALL CRAFT ADVISORY IS POSSIBLE FOR ALL WATERS SURROUNDING THE
FLORIDA KEYS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA
KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE
ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS.

A SMALL CRAFT ADVISORY IS POSSIBLE FOR ALL KEYS COASTAL WATERS
THURSDAY...AND MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:00 PM EDTSpecial Marine WarningKEY60 min
May 28, 8:19 PM EDTSpecial Marine WarningKEY56 min
May 28, 9:14 PM EDTSpecial Marine WarningKEY61 min
May 29, 12:33 PM EDTAreal Flood AdvisoryKEYMonroe3 hr

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.